Indiana, 2011Damaging Wind in Indiana, November 14, 2011
November 14, 2011 · NWS PAH · 1 event in 1 county or zone
Thunderstorms gradually increased in coverage and intensity during the afternoon along a weakly convergent cold front moving through the area. The warm sector air mass was characterized by temperatures in the mid to upper 70's, dew points in the lower 60's, and mixed-layer cape values of 1000 to 1500 j/kg.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms gradually increased in coverage and intensity during the afternoon along a weakly convergent cold front moving through the area. The warm sector air mass was characterized by temperatures in the mid to upper 70's, dew points in the lower 60's, and mixed-layer cape values of 1000 to 1500 j/kg. Very strong deep layer wind shear promoted organized storm structures. A bowing line segment organized near the Wabash River, then produced isolated damaging wind gusts as it crossed southwest Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 14, 3:18 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Nov 14, 3:18 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
318 PM CST MON NOV 14 2011
.DISCUSSION...
.SHORT TERM /THROUGH WEDNESDAY NIGHT...
THE PRIMARY CONCERNS WITH THIS FORECAST PACKAGE ARE THE SEVERE
WEATHER THREAT TONIGHT AND CUMMULATIVE HEAVY RAINFALL THROUGH EARLY
WEDNESDAY.
EXPECT THUNDERSTORM CONVECTION TO CONTINUE DEVELOPING ACROSS THE
NORTH/WEST PART OF THE CWA THROUGH LATE AFTERNOON PER TORNADO WATCH
881 TIL 10 PM. STORM RELATIVE HELICITY VALUES HAD INCREASED BY MID
AFTERNOON TO AROUND/IN EXCESS OF 300 ACROSS S IL AND SW IN SO QUITE
FAVORABLE CONDITIONS PERSIST FOR SUPERCELL DEVELOPMENT.
SOUTHEASTWARD PROPOGATION OF SHOWERS/THUNDERSTORMS WILL OCCUR
TONIGHT IN RESPONSE TO THE SOUTHEAST PROGRESSION OF A WEAK SURFACE
COLD FRONT. A 500MB SOUTHWEST FLOW WILL THEN CONTINUE THROUGH EARLY
WEDNEDAY LAYING THE GROUNDWORK FOR CONTINUED AND WIDESPREAD RAIN IN
AS THE SURFACE FRONT STALLS NEAR THE SOUTHERN PARTS OF THE FA. THE
END RESULT WILL BE PERIODS OF HEAVY RAINFALL THRU EARLY WEDNESDAY
MAINLY ACROSS THE CENTRAL AND SOUTHERN PARTS OF THE FA. TOTAL
RAINFALL COULD EXCEED 3 INCHES HERE...TAPERING TO LESS THAN 1/2 INCH
ACROSS THE NW PART OF THE FA.
HAVE RAISED POPS AND QPF THROUGH TUESDAY. TWEEKED TEMPS...BOTH MAX
AND MIN...DOWN A BIT THRU TUE NIGHT.
.LONG TERM /THURSDAY THROUGH MONDAY/...
HIGH PRESSURE WILL DOMINATE THE QUAD STATE REGION THURSDAY AND
FRIDAY...WITH THURSDAY MORNING HAVING THE COOLEST TEMPERATURES FOR
THE LATTER PART OF THE WEEK. BY THURSDAY AFTERNOON...WARM AIR
ADVECTION WILL BEGIN TO WORK INTO SOUTHEAST MISSOURI BEHIND THE
DEPARTING RIDGE OF HIGH PRESSURE CENTERED IN THE SMOKY MOUNTAINS BY
EARLY THURSDAY EVENING.
ENOUGH LIFT...MOISTURE AND INSTABILITY SHOULD BE IN PLACE ON
SATURDAY TO PRODUCE WARM ADVECTION SHOWERS IN A FAVORABLE ISENTROPIC
CONVEYOR BELT /NEAR A DEVELOPING WARM FRONTAL ZONE/...PER THE
PREFERRED ECMWF/CANADIAN GUIDANCE. THE INSTABILITY REMAINS SOMEWHAT
ELEVATED VIA THE ECMWF GUIDANCE...SO UTILIZED A DIFFERENTIAL BLEND
OF POPS FOR SHOWERS VERSUS THUNDERSTORMS WHILE THE WFO PAH FORECAST
AREA REMAINS IN THE WARM SECTOR THROUGH LATE SATURDAY NIGHT. A COLD
FRONT IS FORECAST TO MOVE ACROSS THE WFO PAH FORECAST ARE NEXT
SUNDAY MORNING. HOWEVER...GIVEN BROAD SOUTHWEST FLOW ALOFT...A
SURFACE WAVE IS EXPECTED TO MOVE UP FROM TEXAS SUNDAY NIGHT AND
INCREASE RAIN CHANCES AGAIN FROM SOUTH TO NORTH ACROSS THE AREA. THE
INSTABILITY STILL LOOKS ELEVATED LATE SUNDAY NIGHT INTO MONDAY...SO
ADDED A DIFFERENTIAL POP FOR SHOWERS VERSUS THUNDERSTORMS AGAIN. BY
NEXT MONDAY AFTERNOON...A WARM FRONTAL BOUNDARY DEVELOPS AND
SHARPENS ALONG AND JUST SOUTH OF THE INTERSTATE 64 CORRIDOR IN
SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THIS SHOULD ENHANCE
RAINFALL AGAIN BY NEXT MONDAY AFTERNOON AND EVENING.
&&
.AVIATION...
EARLIER TAF FORECASTS INITIALIZED FAIRLY WELL WITH WINDS AND
CEILINGS...SO DID NOT MAKE ANY MEASURABLE CHANGES TO ONGOING
FORECAST. THE MAIN ADJUSTMENT WAS MADE AS THE COLD FRONT STALLS
ACROSS THE WFO PAH TAF SITES THIS EVENING AND INTO TUESDAY MORNING.
THE KCGI TAF SITE WAS DISPLACED A LITTLE FARTHER AWAY FROM THE
FRONTAL BOUNDAY...SO INTRODUCED MVFR VISIBILITIES/CEILINGS IN THE
11Z-14Z TUESDAY TIME FRAME. THE WORST CONDITIONS...LIFR CEILINGS AND
MVFR VISIBILITIES WILL LIKELY HOLD NEAR KPAH...WITH SLIGHTLY HIGHER
IFR CEILINGS EXPECTED TO DEVELOP AT KEVV AND KOWB. THE LOWER
CEILINGS AND VISIBILITIES WILL LIKELY LAST INTO THE 18Z TUESDAY AND
00Z WEDNESDAY TIME FRAME FOR THE NEXT FORECAST ISSUANCE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
AVIATION/NEAR TERM...SMITH
PUBLIC...SHANKLIN
Hazardous weather outlook, Nov 14, 7:08 AM CST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
708 AM CST MON NOV 14 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151315-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
708 AM CST MON NOV 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE QUAD STATE TODAY AND
TONIGHT. THIS AFTERNOON THERE IS A SLIGHT RISK OF A FEW STORMS
BECOMING SEVERE GENERALLY EAST OF A LINE FROM PERRYVILLE TO POPLAR
BLUFF MISSOURI WITH THE MAIN THREAT BEING DAMAGING WINDS BUT ALSO
WITH A REMOTE CHANCE FOR ISOLATED TORNADOES...MAINLY OVER
SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA.
LOCALLY HEAVY RAIN IS POSSIBLE GENERALLY OVER WESTERN KENTUCKY
TONIGHT. SOME LOCALIZED FLOODING IS POSSIBLE IN AREAS WHERE
LEAVES CLOG DRAINAGE SYSTEMS.
SOUTHWEST WINDS GUSTING AS HIGH AS 35 MPH TODAY COULD CAUSE
PROBLEMS FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE MOTORISTS
TRAVELLING ON EAST TO WEST ROADWAYS. BOATERS SHOULD USE EXTREME
CAUTION ON AREA WATERWAYS TODAY AS CONDITIONS WILL BE ROUGH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE POSSIBLE ON TUESDAY. THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE.
LOCALLY HEAVY RAIN IS POSSIBLE GENERALLY OVER WESTERN KENTUCKY
ON TUESDAY. SOME LOCALIZED FLOODING IS POSSIBLE IN AREAS WHERE
LEAVES CLOG DRAINAGE SYSTEMS.
THERE IS A CHANCE OF THUNDERSTORMS NEXT SATURDAY NIGHT THROUGH
SUNDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED DURING THAT
TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
JP
In the hours before
Local storm report, Nov 14, 5:06 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
506 PM CST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST CAPE GIRARDEAU 37.31N 89.55W
11/14/2011 M62 MPH CAPE GIRARDEAU MO ASOS
MEASAURED AT CAPE GIRARDEAU ASOS
&&
SMITTYLocal storm report, Nov 14, 5:35 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
535 PM CST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 3 SW POPLAR BLUFF 36.73N 90.45W
11/14/2011 M1.00 INCH BUTLER MO TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED NEAR POPLAR BLUFF NEAR HWY 67
AND M.
&&
JAYSONWSpecial weather statement, Nov 14, 5:57 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
557 PM CST MON NOV 14 2011
INZ081-082-085>088-KYZ014-018-019-150030-
DAVIESS KY-GIBSON IN-HENDERSON KY-PIKE IN-POSEY IN-SPENCER IN-UNION
KY-VANDERBURGH IN-WARRICK IN-
557 PM CST MON NOV 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WARRICK...GIBSON...
SOUTHERN PIKE...POSEY...EXTREME SOUTHWESTERN SPENCER AND VANDERBURGH
COUNTIES IN SOUTHWEST INDIANA...AND NORTHERN HENDERSON...NORTHWESTERN
DAVIESS AND EXTREME NORTHERN UNION COUNTIES IN NORTHWEST KENTUCKY
UNTIL 630 PM CST...
AT 553 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT BRANCH AND
HAUBSTADT...ONWARD NEAR KASSON TO 5 MILES SOUTH OF MOUNT
VERNON...AND MOVING SOUTHEAST AT 55 MPH.
LOCAL WIND GUSTS 40 TO 50 MPH ARE LIKELY WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
EVANSVILLE...
MELODY HILL...
HENDERSON...
CHANDLER...
NEWBURGH...
BOONVILLE...
KASSON...
DARMSTADT...
LYNNVILLE...
FRANCISCO...
SOMERVILLE...
MACKEY...
ELBERFELD...
HEBBARDSVILLE...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
SMITH
Local storm report, Nov 14, 6:01 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
601 PM CST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG PULASKI 37.22N 89.21W
11/14/2011 PULASKI IL EMERGENCY MNGR
COUPLE OF TREES DOWN ON US 51...NORTH OF PULASKI AND
NORTH OF ULLIN. REPORT OF DEBRIS FROM GRAIN BIN BLOWN
ONTO RAIL ROAD TRACKS AT PULASKI. ESTIMATED WIND SPEED OF
60 MPH
&&
JAYSONWLocal storm report, Nov 14, 6:04 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
604 PM CST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 3 SE VIENNA 37.38N 88.85W
11/14/2011 E1.00 INCH JOHNSON IL BROADCAST MEDIA
QUATER SIZE HAIL REPORTED ALONG INTERSTATE 24 NEAR MILE
MARKER 22.
&&
SMITTYLocal storm report, Nov 14, 6:05 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
605 PM CST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST ROUND KNOB 37.22N 88.73W
11/14/2011 M54 MPH MASSAC IL TRAINED SPOTTER
&&
SMITTYThunderstorm Wind, Vanderburgh
- When
- November 14, 6:05 PM CST to 6:13 PM CST
- Where
- Vanderburgh County, 2 mi S of Armstrong to (Evv)dress Arpt Evan
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $20,000
- Reported by
- ASOS
- Coordinates
- 38.091, -87.650
A wind gust to 62 mph was measured by the automated observing system at the Evansville airport. Just south of Armstrong, a 75-by-4 foot section of a metal roof on a fire station was peeled back.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New York, November 14, 201125 injured · $63,000 · 65 kt wind · 9 events
- Tornado in New York, November 14, 2011$400,000 · EF2 · 1 event
- Tornado in New York, November 14, 2011$350,000 · EF2 · 1 event
- Hail and Damaging Winds in Pennsylvania, November 14, 2011$205,000 · 1.25 in hail · 17 events
- Tornado and Damaging Winds in Indiana, November 14, 2011$100,000 · EF1 · 4 events
- Hail and Damaging Winds in Ohio, November 14, 2011$111,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Illinois, November 14, 2011$182,000 · 1.75 in hail · 13 events
- Flooding and Hail in Indiana, November 14, 2011$28,000 · 1.75 in hail · 14 events
- Damaging Winds in Pennsylvania, November 14, 2011$25,000 · 52 kt wind · 6 events
- Hail and Damaging Winds in Ohio, November 14, 2011$17,000 · 1.25 in hail · 14 events
- Damaging Winds and Lightning Strike in Kentucky, November 14, 2011$24,000 · 52 kt wind · 3 events
- Hail and Damaging Wind in Indiana, November 14, 20111 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350119.